Alert archive / Alaska / Blizzard Warnings in 2007
Blizzard Warning 11, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard warning at Jan 20, 2007, 12:10 AM AKST. It took effect at Jan 20, 2007, 12:00 PM AKST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2007, 12:10 AM AKST (09:10 UTC)
- In effect from
- Jan 20, 2007, 12:00 PM AKST
- Expired
- Jan 20, 2007, 9:20 PM AKST
- In force
- 9 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 201410 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 510 AM AST SAT JAN 20 2007 AKZ171-210215- /X.UPG.PAFC.BZ.A.0007.070120T2100Z-070121T1400Z/ /X.NEW.PAFC.BZ.W.0011.070120T2100Z-070121T0900Z/ KODIAK ISLAND- INCLUDING THE CITY OF...KODIAK CITY 510 AM AST SAT JAN 20 2007 ...BLIZZARD WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT AST TONIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT AST TONIGHT. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. A STORM OVER THE NORTH PACIFIC WILL TRACK THROUGH THE GULF OF ALASKA THIS AFTERNOON AND EVENING THE MOVE INLAND NEAR CORDOVA SUNDAY MORNING. SNOW HAS STARTED OVER KODIAK ISLAND THIS MORNING...BUT NORTH WINDS ARE NOT EXPECTED TO INCREASE UNTIL LATE THIS MORNING. NORTH WINDS OF 25 TO 35 MPH COMBINED WITH SNOW WILL CAUSE WHITE-OUT CONDITIONS OVER KODIAK ISLAND THIS AFTERNOON AND EVENING. SNOW WILL BEGIN TO TAPER OFF AFTER MIDNIGHT WITH WINDS DIMINISHING AS WELL. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
2 follow-up statements
000 WWAK41 PAFC 210030 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 330 PM AST SAT JAN 20 2007 AKZ171-210900- /X.CON.PAFC.BZ.W.0011.000000T0000Z-070121T0900Z/ KODIAK ISLAND- INCLUDING THE CITY OF...KODIAK CITY 330 PM AST SAT JAN 20 2007 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. A STORM OVER THE NORTH PACIFIC WILL TRACK THROUGH THE GULF OF ALASKA THIS EVENING THEN MOVE NEAR CORDOVA SUNDAY MORNING. NORTH WINDS OF 25 TO 35 MPH COMBINED WITH SNOW WILL CAUSE REDUCTIONS IN VISIBILITY TO A QUARTER MILE OVER KODIAK ISLAND THIS EVENING. SNOW WILL BEGIN TO TAPER OFF AFTER MIDNIGHT WITH WINDS DIMINISHING AS WELL. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ141-210915- /X.NEW.PAFC.SN.Y.0006.070121T1500Z-070122T1400Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 330 PM AST SAT JAN 20 2007 ...SNOW ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 5 AM AST MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 5 AM AST MONDAY. A STRONG LOW MOVING THROUGH THE GULF OF ALASKA TONIGHT WILL MOVE EAST SUNDAY. SNOW WILL TOWARD SUNDAY MORNING SOUTH OF GLENNALLEN AND MOVE NORTH AND EAST THROUGH THE DAY. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED SUNDAY AND SUNDAY NIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 210620 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 920 PM AST SAT JAN 20 2007 AKZ171-210730- /X.CAN.PAFC.BZ.W.0011.000000T0000Z-070121T0900Z/ KODIAK ISLAND- INCLUDING THE CITY OF...KODIAK CITY 920 PM AST SAT JAN 20 2007 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLIZZARD WARNING. WINDS AND SNOWFALL HAVE DIMINISHED OVER KODIAK ISLAND. THIS IS THE LAST STATEMENT THAT WILL BE ISSUED FOR THIS EVENT. $$ AKZ141-211830- /X.CON.PAFC.SN.Y.0006.070121T1500Z-070122T1400Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 920 PM AST SAT JAN 20 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 5 AM AST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 5 AM AST MONDAY. A STRONG LOW MOVING THROUGH THE GULF OF ALASKA TONIGHT WILL MOVE EAST SUNDAY. SNOW WILL TOWARD SUNDAY MORNING SOUTH OF GLENNALLEN AND MOVE NORTH AND EAST THROUGH THE DAY. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED SUNDAY AND SUNDAY NIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Jan 20, 12:00 AM AKST, 10 minutes earlier.
Area forecast discussion, Jan 20, 12:00 AM AKST, 10 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST SAT JAN 20 2007
.DISCUSSION...
AT UPPER LEVELS THIS PART OF THE HEMISPHERE IS DOMINATED BY A MASSIVE
TROUGH EXTENDING FROM ASIA TO WESTERN AK. EMBEDDED WITHIN THIS TROUGH
IS A RIDGE OVER THE WESTERN BERING. A LARGER SCALE RIDGE IS CENTERED
OVER THE ALASKA PANHANDLE. AT THE SURFACE...A SIGNIFICANT LOW WELL
SOUTH OF KODIAK ISLAND IS APPROACHING THE GULF...AND A DECAYING LOW
IS NEAR NUNIVAK ISLAND.
UKMET AND GFS ARE IN GOOD AGREEMENT...ONCE AGAIN BRINGING THE LOW
FROM SOUTH OF KODIAK TO PRINCE WILLIAM SOUND ON SUN. THE NAM IS THE
OUTLIER...BRINGING THE LOW TOWARD YAKUTAT. THE FORECASTS TEND TOWARD
THE GFS UKMET SOLUTION.
IN THE ALEUTIANS AND BERING...THE LOW NEAR NUNIVAK WILL DRIFT IN THE
EASTERN BERING AND BRISTOL BAY...FINALLY CROSSING THE AKPEN SUN
EVENING. THIS WILL KEEP COLD ADVECTION ACROSS THE CENTRAL AND EASTERN
ALEUTIANS WITH SNOW SHOWERS THROUGH SUN. THE RIDGE OVER THE CENTRAL
BERING MIGRATES SLOWLY EAST AND CUTS OFF PRECIP EARLY NEXT WEEK.
OVER SOUTHWEST AK...THE AXIS OF THE UPPER TROUGH WILL SLOWLY MOVE
OVER THE REGION INTO THE BEGINNING OF NEXT WEEK WITH CONTINUED SHOWER
ACTIVITY. THIS WILL FINALLY END TUE.
SOUTH AND EAST OF THE AK RANGE...RESIDUAL SNOW SHOWER WILL FALL OVER
THE NORTH GULF COAST AND ADJACENT INLAND AREAS TODAY. AS THE LOW
MOVES INTO THE GULF...FLOW WILL BECOME MORE SOUTHEAST AND MOST SHOWER
ACTIVITY WILL END BY THIS EVENING OVER INLAND ZONES. NORTHEAST FLOW
AHEAD OF THE LOW WILL SPREAD BLIZZARD CONDITIONS OVER KODIAK ISLAND
BEGINNING AT MIDDAY AND PERSISTING UNTIL MIDNIGHT. MEANWHILE...RAIN
AND SNOW AND WIND WILL REACH THE NORTH GULF COAST BY EVENING AND THEN
SNOW MOVES INLAND OVERNIGHT. SOUTH CENTRAL AND THE MAT-SU WILL
RECEIVE SNOW SUN AS THE UPPER TROUGH PASSES OVERHEAD. FOLLOWING
PASSAGE OF THE TROUGH...SOUTHWEST FLOW SETS UP FOR ANOTHER ROUND OF
SNOW SHOWERS FOR THE KENAI AND SOUTH CENTRAL MON. ANOTHER LOW TAKES
AIM AT THE NORTH GULF COAST TUE NIGHT...BUT AT THIS POINT THE
TRAJECTORY TAKES IT EAST OF PRINCE WILLIAM SOUND SO ONLY THE COAST
AND POSSIBLY THE COPPER RIVER BASIN WILL BE AFFECTED WED.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 171
MARINE...STORMS...120
GALES...121 130 132 138
HEAVY FREEZING SPRAY...179 185
FIRE WEATHER...NONE
DS JAN 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Jan 19, 11:00 PM AKST | Small Craft Advisory | AFC | 3 days | |
| Jan 19, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Jan 19, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Jan 19, 11:00 PM AKST | Storm Warning | AFC | 24 hr | |
| Jan 19, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 4 days | |
| Jan 20, 10:30 AM AKST | Snow Advisory | AFC | 43 hr | |
| Jan 20, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Jan 20, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Jan 20, 11:00 AM AKST | Small Craft Advisory | AFC | 36 hr | |
| Jan 20, 11:00 AM AKST | Storm Warning | AFC | 12 hr |
Nearby
Blizzard Warnings in Alaska, 2007Every blizzard warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.